Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Charleston, WV

April 27, 2011Pocahontas County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 27, 2011, 11:50 PM EDT for Pocahontas County, West Virginia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 11:50 PM EDT (03:50 UTC)
Expired
Apr 28, 2011, 12:45 AM EDT
In force
55 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Pocahontas County, WV

The radar

The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 12:40 AM EDTTSTM WND DMG6 S Cass Scenic Railroa, WVSEVERAL SMALL TREES DOWN IN SENECA STATE FOREST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:44 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS51 KRLX 280350
SVRRLX
WVC075-280445-
/O.NEW.KRLX.SV.W.0115.110428T0350Z-110428T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POCAHONTAS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...MARLINTON...CASS SCENIC RAILROAD
  STATE PARK...

* UNTIL 1245 AM EDT

* AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 42 MILES SOUTHWEST OF
  MARLINTON...OR 12 MILES NORTHEAST OF SANDSTONE...AND MOVING
  NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SNOWSHOE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

LAT...LON 3831 7980 3827 7978 3818 7991 3813 7993
      3810 7992 3806 7996 3803 8021 3804 8027
      3811 8037 3826 8036 3846 8007 3846 8003
      3847 8000 3836 7973
TIME...MOT...LOC 0349Z 225DEG 46KT 3795 8068

$$

08
2 follow-up statements
255 
WWUS51 KRLX 280415
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1215 AM EDT THU APR 28 2011

WVC075-280445-
/O.CON.KRLX.SV.W.0115.000000T0000Z-110428T0445Z/
POCAHONTAS WV-
1215 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHERN POCAHONTAS COUNTY...

AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES WEST OF CRANBERRY MOUNTAIN NATURE CENTER...OR 8
MILES SOUTHEAST OF RICHWOOD...MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSBORO...BUCKEYE...MARLINTON...MINNEHAHA SPRINGS...EDRAY...
FROST...SNOWSHOE...DUNMORE AND CASS SCENIC RAILROAD STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3831 7980 3827 7978 3818 7991 3813 7993
      3810 7992 3806 7996 3803 8021 3804 8027
      3811 8037 3826 8036 3846 8007 3846 8003
      3847 8000 3836 7973
TIME...MOT...LOC 0415Z 225DEG 46KT 3819 8038

$$

30
493 
WWUS51 KRLX 280432
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1232 AM EDT THU APR 28 2011

WVC075-280445-
/O.CON.KRLX.SV.W.0115.000000T0000Z-110428T0445Z/
POCAHONTAS WV-
1232 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR CENTRAL POCAHONTAS COUNTY...

AT 1229 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 7 MILES WEST OF EDRAY...OR 10 MILES NORTHWEST
OF MARLINTON...MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FROST...SNOWSHOE...DUNMORE AND CASS SCENIC RAILROAD STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3831 7980 3827 7978 3818 7991 3813 7993
      3810 7992 3806 7996 3805 8011 3803 8021
      3814 8026 3834 8025 3846 8007 3847 8000
      3836 7973
TIME...MOT...LOC 0432Z 225DEG 46KT 3834 8018

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:25 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 27, 10:25 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT WED APR 27 2011

.SYNOPSIS...
STRONG COLD FRONT PASSES BETWEEN MIDNIGHT AND DAWN THURSDAY.
COOLER/DRIER AIR ARRIVES ON THURSDAY. WELCOME HIGH PRESSURE
FRIDAY TO START THE WEEKEND DRY. DRIER PATTERN NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
ACCORDING TO SPC MESOANALYSIS...0-1 KM SRH VALUES NEAR 700 M2S2
IN THE COAL FIELDS OF WEST VIRGINIA. STILL DEALING WITH THE RAIN
SHIELD...BUT WITH DYNAMICS AS STRONG AS THEY ARE...EXPECT
CONVECTION TO WRITE ITS OWN TICKET. EXPANDED THE FLASH FLOOD WATCH
TO INCLUDE THE REST OF THE MOUNTAIN COUNTIES...AND THE TORNADO
WATCH ALSO COVERS THE ENTIRE CWA FOR THE NEXT FEW HOURS.

ON TOP OF ALL OF THIS...HAVE CONCERNS FOR SYNOPTIC SCALE WINDS
WITH THE LOW PRESSURE SYSTEM AS IT MOVES THROUGH OHIO...WITH THE
TRAILING COLD FRONT. NAM SHOWING PRESSURE RISES OF 5MB OR MORE IN
3 HOURS OVER SOUTHEAST OHIO AS THE LOW PRESSURE CENTER DEEPENS.
WILL BE ASSESSING THIS OVER THE NEXT COUPLE OF HOURS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOT SURE HOW MUCH CONFIDENCE TO ATTACH TO NAM12 SUGGESTION OF
ANOTHER LINE OF SHOWERS DEVELOPING JUST UPSTREAM OF THE PERIOD RIGHT
AT THE START OF THE PERIOD...AND THEN TRAVERSING THE AREA OVERNIGHT
THU NT.  THIS IS ASSOCIATED WITH TRAILING UPPER LEVEL S/W TROF AXIS
WITHIN THE LONG WAVE TROUGH THAT SHIFTS FROM THE MIDDLE OF THE
COUNTRY TO THE E COAST THROUGH FRI.  IT ACTUALLY BECOMES NEARLY
UNSTABLE IN A NARROW AXIS JUST AHEAD OF THIS UPPER LEVEL FEATURE IN
RESPONSE TO THE COOLING ALOFT.

ONCE THAT LAST FEATURE MOVES THROUGH...THE WEATHER BREAKS FOR A
WELCOME REPRIEVE COURTESY OF HIGH PRESSURE CROSSING LATE FRI AND FRI
NT.  ADDED SOME CLOUD FOR THE MOUNTAINS FRI FOR CU IN THE MOIST
CYCLONIC FLOW AROUND THE BACKSIDE OF THE EXITING SFC LOW PRESSURE
SYSTEM.

AFTER A NICE START TO THE WEEKEND IN LIGHT S FLOW ON THE BACKSIDE OF
THE SLOWLY EXITING HIGH...THE NEXT SYSTEM APPROACHES SAT NT IN THE
FORM OF WARM ADVECTION.  SLOWED THE ONSET OF SHOWERS AND
THUNDERSTORMS WITH THIS...THE LATTER MAY HOLD OFF UNTIL SUN.

THE AIR MASS ASSOCIATED WITH THE HIGH WILL BE DRIER AND COOLER...AND
LIKED THE LOWER MAV AS OPPOSED TO THE MET FOR HIGHS FRI...WHICH WAS
ALSO MADE FOR GOOD CONTINUITY.  LOWER 80S OFF THE MEX SEEMED HIGH
SAT GIVEN JUST 9 OR 10C AT H85.  MADE MINOR CHANGES ONLY TO LOWS THU
NT AND FRI NT...BUT LOWERED SAT NT A BIT WITH SLOWER ONSET OF NEXT
SYSTEM.  CONSENSUS MOS WITH EXTRA WEIGHT FOR MAV SEEMED TO DO THE
TRICK IN MOST CASES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. REGION WILL BEGIN THE
PERIOD IN THE WARM SECTOR.  A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN BY WEDNESDAY.  AN UPPER LEVEL
SYSTEM SHOULD RESULT IN THE PRECIPITATION HANGING ON BEHIND THE
FRONT THROUGH TUESDAY.

ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY INTO WEDNESDAY.
WITH HIGH PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST
WAS CHANGED TO REFLECT THIS TREND.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
STRONG LOW LEVEL FLOW REMAINS IN PLACE WITH A POWERFUL LOW
PRESSURE SYSTEM OFF TO THE WEST. THIS FLOW WILL LIKELY INCREASE
INTO THE LATE EVENING AND OVERNIGHT HOURS. EXPECTING A COLD FRONT
PASSAGE OVERNIGHT.

STRATIFORM RAIN SHIELD PUSHING THROUGH THE AREA WILL BRING MVFR
CEILINGS AT TIMES. OTHERWISE...WITH CONVECTION...OBSERVATIONS ARE
LIKELY TO BOUNCE WITH IFR POSSIBLE AT TIMES...ESPECIALLY IN
THUNDERSTORMS. WIND GUSTS ARE EXPECTED WITH STORMS AS
WELL...POSSIBLY PUSHING SEVERE LIMITS.

TORNADO WATCH IN PLACE INTO THE EARLY OVERNIGHT PERIOD...SO WILL
BE WATCHING CONVECTION CLOSELY TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: EXACT TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS 00Z TO 06Z CONTINUE TO DEPEND ON EVOLUTION OF
THUNDERSTORM COMPLEXES TO OUR SOUTH AND WEST.  SO TIMING THE
HEAVIEST SHOWERS STILL REMAINS QUESTIONABLE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  THU 04/28/11
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  M    M    M    M    M    M    M    H    M    M    M    M
HTS CONSISTENCY  M    M    M    L    M    M    H    L    M    M    M    M
BKW CONSISTENCY  H    H    L    M    H    H    H    M    M    M    M    M
EKN CONSISTENCY  M    M    M    H    H    H    H    H    M    M    M    M
PKB CONSISTENCY  L    L    L    M    M    M    H    M    M    M    M    M
CKB CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    H

AFTER 00Z FRIDAY...
IFR POSSIBLE IN MOUNTAIN SHOWERS THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR WVZ005>007.
     FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR WVZ008>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR VAZ003-004.

&&

SYNOPSIS...KTB/JSH/TRM
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...26
Hazardous weather outlook, Apr 27, 9:46 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT WED APR 27 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-290200-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-
946 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY...
...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ008>011-013>020-024>040-046-047-290200-
DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
946 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY...
...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 27, 11:22 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1122 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     HAIL             GHENT                   37.62N  81.11W
04/27/2011  M1.25 INCH       RALEIGH            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100556

TAX
Local storm report, Apr 27, 11:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1134 PM EDT WED APR 27 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1116 PM     HAIL             COOL RIDGE              37.65N 81.12W
04/27/2011  U1.00 INCH       RALEIGH            WV   PUBLIC

&&

NNNN
Local storm report, Apr 27, 11:39 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1139 PM EDT WED APR 27 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1129 PM     HEAVY RAIN       OCEANA                  37.73N 81.55W
04/27/2011                   WYOMING            WV   PUBLIC

            STREAMS BANKFULL.

&&

NNNN
Local storm report, Apr 27, 11:45 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1145 PM EDT WED APR 27 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

944 PM     HAIL             OCEANA                  37.73N 81.55W
04/27/2011  U1.00 INCH       WYOMING            WV   PUBLIC

&&

NNNN
Local storm report, Apr 27, 11:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1147 PM EDT WED APR 27 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FUNNEL CLOUD     MOUNT HOPE              37.91N 81.18W
04/27/2011                   RALEIGH            WV   PUBLIC

&&

NNNN
Local storm report, Apr 27, 11:49 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1149 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     BABCOCK STATE PARK      37.99N  80.97W
04/27/2011                   FAYETTE            WV   911 CALL CENTER

            TREES DOWN ON RTE 41

&&

EVENT NUMBER RLX1100557

TAX

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:23 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming52 min
Apr 27, 9:30 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh, Wyoming60 min
Apr 27, 9:39 PM EDTSpecial Weather StatementRLXBoone, Clay, Fayette, Kanawha, Lincoln, Logan and 6 more111 min
Apr 27, 9:53 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Kanawha, Nicholas37 min
Apr 27, 10:23 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming37 min
Apr 27, 10:28 PM EDTTornado WarningRLXMcDowell, Raleigh, Wyoming32 min
Apr 27, 10:34 PM EDTTornado WarningRLXFayette, Nicholas, Pocahontas, Webster41 min
Apr 27, 10:56 PM EDTSevere Thunderstorm WarningRLXFayette, McDowell, Raleigh, Wyoming49 min
Apr 27, 11:15 PM EDTSevere Thunderstorm WarningRLXBarbour, Pocahontas, Randolph, Webster60 min
Apr 28, 12:14 AM EDTSpecial Weather StatementRLXBoone, Cabell, Fayette, Kanawha, Lincoln, Logan and 7 more3 hr
Apr 28, 12:32 AM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph43 min
Apr 28, 12:39 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Clay, Fayette, Lewis, Nicholas and 6 more3 hr
Apr 28, 3:03 AM EDTSpecial Weather StatementRLXBarbour, Pocahontas, Randolph, Upshur, Webster3 hr
Apr 28, 5:59 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Lewis, Nicholas, Pocahontas, Randolph and 3 more106 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.